Thunderstorm Wind, Fallon
- When
- June 8, 5:23 PM MST
- Where
- Fallon County, 1.46 mi SSW of Baker Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 46.350, -104.260
This was outflow winds from a cluster of thunderstorms to the east.
An isolated severe thunderstorm produced a severe wind gust at the Baker Airport.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BYZ wrote it up.
An isolated severe thunderstorm produced a severe wind gust at the Baker Airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before the first event at Jun 8, 2:59 PM MST, 2 hours 24 minutes earlier.
Area Forecast Discussion
National Weather Service Billings MT
359 PM MDT Tue Jun 8 2021
.DISCUSSION...
Tonight through Wednesday night...
Filling low moving north and east through the Great Basin has
made it to Wyoming this afternoon. Showers and thunderstorms have
already been moving north off the Beartooth/Absaroka mountains as
some energy associated with the low advects north. As the wave
lifts north and east, easterly winds from an associated surface
low over southeast MT/NE Wyoming have been advecting moisture
into the Dakotas and Montana (observed dewpoint temperatures in
the 60s near the I94 corridor). Under the surface low however,
air is very dry with dewpoints in the 30s. With forcing from the
wave, combined with good instability (CAPE values up to 2500
J/kg), deep layer shear and advecting moisture, expect strong to
severe thunderstorms to develop over central, north, and far
eastern areas later this afternoon and evening. Large hail and
damaging winds are the main threats. SPC currently has a marginal
and slight risk of severe thunderstorms over much of the area,
with an enhanced risk, to areas off to the northeast, where the
threat of severe weather is greater.
Storms will shift northeast out of the area later this evening.
Wednesday looks to be mainly dry as jet forcing shifts to western
Montana. Expect low temperatures in the 50s tonight, with 80s to
low 90s for highs tomorrow. Wednesday will be a warm night with
lows in the 50s to upper 60s. STP
Thursday through Tuesday...
Thursday will be the last chance for some precipitation through
the extended. Still expecting a well defined trough and cold front to
cross the area. Ensemble guidance is still showing a chance for
some stronger convection along with some strong pre- and post-
frontal winds. Conditions still look most favorable for the
stronger convection over southeast MT, near the Dakota border.
There will be good mixing that will let some fairly strong winds
mix to the surface. Gust 45 to 50 mph are still showing up quite
often in the ensemble guidance. These could be even higher if any
convection can enhance it.
Once the trough is out of the area by Friday, the area's weather
will be once again dominated by a ridge of high pressure.
Temperatures on Sunday will be back into the 90s for much of the
area if not approaching 100 degrees again for some locations by
early next week. The forecast high temperatures are near record
levels at Sheridan, Livingston and Billings on Monday and at
Miles City, Livingston and Billings on Tuesday. Lows will also be
climbing to the 60s through the weekend. Reimer/RMS
&&
.AVIATION...
A disturbance moving through the region will cause thunderstorm
activity to increase from the southwest to northeast this
afternoon and evening. Any of these storms has the potential to
produce brief MVFR or lower conditions, gusty winds of 45+ knots,
and possibly damaging hail. Thunderstorm activity will be out of
the entire area by 06z. STP
&&
.PRELIMINARY POINT TEMP/POPS...
Wed Thu Fri Sat Sun Mon Tue
-----------------------------------------------------------
BIL 055/091 058/088 049/078 053/087 056/091 061/097 063/098
31/U 14/T 40/U 00/U 00/U 00/U 10/U
LVM 049/086 051/078 039/075 047/083 049/088 053/093 055/093
11/U 16/T 30/U 00/B 00/U 11/U 11/U
HDN 054/093 056/093 048/080 050/089 054/093 060/099 061/099
31/U 02/T 50/U 00/U 00/U 00/U 10/U
MLS 059/089 066/097 052/077 052/087 057/091 061/096 063/096
40/U 11/U 50/U 00/U 00/U 00/U 10/U
4BQ 059/091 068/098 051/076 053/087 058/091 062/095 065/096
20/U 01/U 40/U 00/U 00/U 00/U 10/U
BHK 059/087 064/097 050/076 050/086 055/089 058/092 061/093
50/U 02/T 51/N 00/U 00/U 00/U 10/U
SHR 054/092 059/093 045/078 049/088 054/092 058/096 060/096
10/U 01/U 40/U 00/U 00/U 01/U 10/U
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...Severe Thunderstorm Watch 247 in effect until 11 PM MDT this
evening FOR ZONES 31>33-37-58.
WY...None.
&&
weather.gov/billingsHazardous Weather Outlook National Weather Service Billings MT 317 PM MDT Tue Jun 8 2021 MTZ029>034-036-037-040-042-056>058-063>068-138-139-141-169>173-228- 235-WYZ198-199-092130- Musselshell-Treasure-Northern Rosebud-Custer-Fallon- Northern Stillwater-Powder River-Carter-Northern Park- Golden Valley-Red Lodge Foothills-Northern Big Horn- Southern Rosebud-Judith Gap-Paradise Valley-Livingston Area- Beartooth Foothills-Absaroka/Beartooth Mountains-Crazy Mountains- Southern Big Horn-Southeastern Carbon-Northern Sweet Grass- Bighorn Canyon-Northern Carbon-Pryor/Northern Bighorn Mountains- Melville Foothills-Northeastern Yellowstone-Southern Wheatland- Southwestern Yellowstone-Northeast Bighorn Mountains- Sheridan Foothills- 317 PM MDT Tue Jun 8 2021 This Hazardous Weather Outlook is for portions of central Montana...south central Montana...southeast Montana and north central Wyoming. * WHAT...Severe thunderstorms possible. * WHERE...Southern Montana. * WHEN...This afternoon and evening. * ADDITIONAL DETAILS...Thunderstorms have the potential to produce large hail and damaging winds, along with torrential rainfall. Stay alert if you have travel or outdoor plans. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be sure to stay tuned for further updates on this potential hazardous weather. Additional graphics can be found at: https://www.weather.gov/billings &&
Special Weather Statement
National Weather Service Billings MT
553 PM MDT Tue Jun 8 2021
MTZ037-090015-
Carter MT-
553 PM MDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY...
At 549 PM MDT, a gust front was located in the Dakotas, soon to move
west into Carter County that could produce winds in excess of 40
mph. Rain showers southeast of Ridgeway, moving northeast, could be
enhanced and become a brief thunderstorm when it collides with the
gust front.
Locations impacted include...
Ekalaka, Alzada, Ridgeway, Hammond, Medicine Rocks State Park,
Belltower, Capitol, Albion, Boyes, Ridge and Mill Iron.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southeastern Montana.
LAT...LON 4500 10504 4535 10504 4535 10499 4613 10494
4614 10452 4606 10452 4605 10439 4597 10439
4597 10414 4588 10414 4588 10404 4500 10404
TIME...MOT...LOC 2349Z 340DEG 90KT 4539 10448
VertzThe national radar mosaic for the moment the first event began.
1 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.
This was outflow winds from a cluster of thunderstorms to the east.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2021Every state in 2021This day in weather historyWarnings in Montana, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 954758, 954757.